Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 13, 2012, 4:32 PM CDT for Stafford County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 4:32 PM CDT (21:32 UTC)
- Expired
- Oct 13, 2012, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
886
WWUS83 KDDC 132132
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
432 PM CDT SAT OCT 13 2012
KSZ065-066-132215-
PAWNEE-STAFFORD-
432 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STAFFORD AND
SOUTHEASTERN PAWNEE COUNTIES...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RADIUM...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3800 9906 3815 9914 3827 9895 3827 9847
3826 9847 3823 9847
TIME...MOT...LOC 2132Z 249DEG 15KT 3812 9898
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 13, 4:00 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 13, 4:00 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 400 PM CDT SAT OCT 13 2012 .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 141 PM CDT SAT OCT 13 2012 AN UPPER LEVEL LOW WILL CONTINUE TO MOVE ACROSS NORTHERN KANSAS TONIGHT THEN INTO THE UPPER MISSISSIPPI VALLEY TOMORROW. THIS SYSTEM EXTENDS TO DOWN TO THE SURFACE WITH IT'S TRACK MOVING INTO NORTHEAST KANSAS TONIGHT THEN INTO IOWA AND NORTHERN ILLINOIS TOMORROW. MID LEVEL MOISTURE WRAPPING AROUND THIS SYSTEM WILL MOVE ACROSS NORTHERN KANSAS TONIGHT INCREASING CLOUDS ACROSS WEST CENTRAL KANSAS. I HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THIS AREA, HOWEVER, I BELIEVE MOST PLACES WILL REMAIN DRY. THE REMAINDER OF WESTERN KANSAS SHOULD REMAIN DRY WITH MOSTLY CLEAR SKIES. CLEAR SKIES AND DRY CONDITIONS ARE PROGGED ACROSS ALL OF WESTERN KANSAS TOMORROW AS HIGH PRESSURE BUILDS INTO THE AREA. NORTHERLY WINDS WILL BE FELT ACROSS WESTERN KANSAS TONIGHT THROUGH TOMORROW THEN BECOME LIGHT AND VARIABLE TOWARDS TOMORROW EVENING WHEN A CENTER OF AN AREA OF HIGH PRESSURE MOVES ACROSS WESTERN KANSAS. LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE LOWER 40S ACROSS WEST CENTRAL KANSAS TO AROUND 50 DEGREES ACROSS SOUTH CENTRAL KANSAS. HIGHS TOMORROW ARE FORECASTED TO REACH INTO THE MID TO UPPER 70S WITH A FEW AREAS ACROSS SOUTH CENTRAL KANSAS REACHING TO AROUND 80 DEGREES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 357 PM CDT SAT OCT 13 2012 THE SURFACE ANTICYCLONE WILL BE CENTERED ALONG AN AXIS FROM THE SOUTHERN HIGH PLAINS INTO THE CENTRAL ROCKIES MONDAY NIGHT. A VERY DRY DEEP LAYER AIRMASS WILL BE IN PLACE ACROSS WESTERN AND CENTRAL KANSAS. THIS WILL ALLOW FOR COOLER TEMPERATURES TO DEVELOP BY EARLY MONDAY MORNING DESPITE VERY WEAK DOWNSLOPE WINDS. RAW MODEL FORECAST TEMPERATURES ARE CONSIDERABLY WARMER THAN MOS SOLUTIONS, BUT WE WILL STAY THE COURSE OF THE CURRENT FORECAST DATA BASE THAT IS MUCH MORE IN LINE WITH MOS CONSENSUS. SURFACE WINDS WILL BEGIN TO BACK TO THE SOUTH ON MONDAY. THIS IS LIKELY DUE TO A MIDLEVEL BAROCLINIC SYSTEM DIVING ACROSS THE NORTHERN ROCKIES, AND FLATTENING OF THE UPPER RIDGE ACROSS THE CENTRAL ROCKIES, CREATING SURFACE PRESSURE FALLS ACROSS EASTERN WYOMING AND COLORADO. WARM AIR AT THE 850 MB LEVEL WILL BE IN PLACE RANGING FROM THE MID/UPPER TEENS C OVER SOUTH CENTRAL KANSAS, TO NEARLY 20 DEGREES OVER EASTERN COLORADO AND NW KS. THIS AIRMASS SHOULD BE ABLE TO MIX EASILY NEAR THE SURFACE AND WARM INTO THE LOW 80S ON MONDAY. SURFACE TEMPERATURES WILL HAVE THE POTENTIAL TO WARM EVEN MORE OVER SOUTH CENTRAL KANSAS ON TUESDAY AHEAD OF AN APPROACHING COLD FRONT. TIMING OF THE LEADING EDGE OF THIS BOUNDARY WILL BE IMPORTANT FOR TEMPERATURES FROM A HAYS TO ELKHART LINE, AS ANY EARLIER ARRIVAL OF THE ONSET OF COOLER AIR WOULD EASILY BE THE DIFFERENCE BETWEEN HIGHS IN THE 80S AND LOW 70'S. THE CURRENT FORECAST OF UPPER 70'S EVERYWHERE SEEMS LIKE A FINE COMPROMISE IN THIS CASE. WINDS BEHIND THE BOUNDARY ARE NOT EXPECTED TO BE PARTICULARLY STRONG HOWEVER, BECAUSE THE UPPER POLAR JET WILL BE STREAKING THROUGH THE NORTHERN HIGH PLAINS CREATING PRESSURE FALLS OVER NEBRASKA AND SOUTH DAKOTA TUESDAY THROUGH TUESDAY EVENING. THE TRUE PACIFIC FRONT SHOULD THEN PLUNGE ACROSS THE REGION. THE LASTESET ALLBLEND FORECAST APPROACH CONTINUES THE DOWNTREND OF FORECAST HIGHS FOR THE WEDNESDAY THROUGH FRIDAY TIMEFRAME, WITH EVEN COOLER HIGHS IN THE 60S FOR THURSDAY AND FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1232 PM CDT SAT OCT 13 2012 AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE TO THE EAST AS THE AFTERNOON AND EVENING PROGRESSES. CLOUDS MAY LINGER AROUND THE DDC TAF SITE FOR THE NEXT COUPLE OF HOURS THEN CLEAR OUT LATER THIS EVENING AS DRIER AND HIGH PRESSURE BUILDS INTO THE AREA. CLOUDS MAY CLEAR OUT THEN REDEVELOP ACROSS THE HYS TERMINAL AS MOISTURE WRAPS AROUND THE LOW. WESTERLY WINDS WILL SHIFT TO THE NORTH THIS AFTERNOON AND BECOME GUSTY AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 75 46 82 / 10 0 0 0 GCK 45 75 45 80 / 10 0 0 0 EHA 46 75 47 81 / 10 0 0 0 LBL 46 77 45 82 / 10 0 0 0 HYS 48 76 44 81 / 20 0 0 0 P28 50 79 48 83 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOVORKA_42 LONG TERM...RUSSELL AVIATION...HOVORKA_42
Hazardous weather outlook, Oct 13, 2:45 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT SAT OCT 13 2012 KSZ030-031-043>046-061>066-074>081-084>090-141945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 245 PM CDT SAT OCT 13 2012 /145 PM MDT SAT OCT 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON EAST OF LINE FROM HAYS TO COLDWATER. A FEW STORMS COULD BECOME SEVERE WITH WIND GUSTS AROUND 60 MPH...HAIL UP TO THE SIZE OF HALF DOLLARS...AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING EAST OF A LINE FROM HAYS TO COLDWATER. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 42
In the hours before
Special weather statement, Oct 13, 4:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
432 PM CDT SAT OCT 13 2012
KSZ065-066-132215-
PAWNEE-STAFFORD-
432 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STAFFORD AND
SOUTHEASTERN PAWNEE COUNTIES...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RADIUM...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3800 9906 3815 9914 3827 9895 3827 9847
3826 9847 3823 9847
TIME...MOT...LOC 2132Z 249DEG 15KT 3812 9898
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 63 min |
| Oct 13, 12:29 AM CDT | Severe Thunderstorm Warning | DDC | Stevens | 36 min |
| Oct 13, 2:16 AM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 44 min |
| Oct 13, 4:39 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 24 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.